Oklahoma, 2004Flood in Oklahoma, November 16 to 19, 2004
November 16 to 19, 2004 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 16, 3:10 PM CST, 50 minutes earlier.
Area forecast discussion, Nov 16, 3:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CST TUE NOV 16 2004
.DISCUSSION...
AREAS OF RAIN CONTINUE ACROSS THE AREA AND WILL CONTINUE/INCREASE
OVER THE AREA TONIGHT AND WEDNESDAY AS THE UPPER LOW WANDERS CLOSER
TO THE AREA. SOME AREAS IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS HAVE HAD EVENT TOTALS SO FAR OF 3+ INCHES AND SOME STREAMS AND
RIVERS ARE ALREADY BANKFULL OR IN FLOOD IN THESE AREAS...SO ALTHOUGH
THE HEAVIEST RAIN WILL LIKELY BE TOMORROW... WILL GO AHEAD AND ISSUE
A FLOOD WATCH FOR TONIGHT AND TOMORROW FOR PORTIONS OF THE
SOUTHWEST. HEAVY RAINFALL IS A GOOD POSSIBILITY TOMORROW AS UPPER
LOW MOVES INTO WEST CENTRAL AND CENTRAL TEXAS WHICH MAY GIVE A BAND
OF HIGH PRECIP AMOUNTS IN A BAND NORTH OF THE UPPER LOW. DENSE FOG
WILL ALSO BE LIKELY ACROSS THE AREA WITH THE HIGH DEWPOINTS
CONTINUING TO ADVECT TOWARD THE AREA. WILL GO AHEAD WITH FOG
ADVISORY FOR THE ENTIRE AREA. DIURNAL TEMPERATURE RANGES WILL REMAIN
LOW WITH THE CLOUDS AND RAIN.
A LULL IN THE RAIN WILL BE POSSIBLE AFTER THIS FIRST SYSTEM MOVES BY
AND BEFORE THE NORTHERN STREAM TROF BEGINS TO AFFECT US. HOWEVER THE
EVOLUTION AND TIMING OF THE SECOND SYSTEM IS SOMEWHAT UNCERTAIN AS
THE MODELS ARE NOW WANTING TO CREATE A CUTOFF LOW IN THE SOUTHWEST
AGAIN. HAVE MADE A FEW MINOR ADJUSTMENTS TO THE TIMING OF PRECIP IN
THE EXTENDED... BUT HAVE NOT MUCH CHANGE TO TEMPERATURES OR
PRECIPITATION TYPE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 59 63 59 62 / 70 90 80 70
HOBART OK 59 61 57 60 / 90 100 90 70
WICHITA FALLS TX 59 62 59 62 / 90 100 100 60
GAGE OK 54 59 53 57 / 80 90 80 80
PONCA CITY OK 59 62 58 61 / 50 70 70 70
DURANT OK 61 64 62 64 / 70 100 100 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH TONIGHT AND WEDNESDAY ZONES 21>23-33>39-44-45.
FOG ADVISORY TONIGHT AND WEDNESDAY MORNING ZONES 4>48-50>52.
TX...FLOOD WATCH TONIGHT AND WEDNESDAY ZONES 83>90.
FOG ADVISORY TONIGHT AND WEDNESDAY MORNING ZONES 83>90.
&&
26Hazardous weather outlook, Nov 16, 11:54 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 16 2004
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. NO SEVERE THUNDERSTORMS
ARE EXPECTED.
DISCUSSION...
AN UPPER-LEVEL LOW PRESSURE SYSTEM OVER NORTHWESTERN MEXICO THIS
AFTERNOON CONTINUES TO MOVE SLOWLY EASTWARD. THE CENTER IS FORECAST
TO MOVE INTO SOUTHWEST TEXAS BY EARLY WEDNESDAY MORNING. AHEAD OF
THE LOW...A LARGE AREA OF RAIN OVER WESTERN TEXAS THIS AFTERNOON
WILL EXPAND EASTWARD AND SPREAD INTO NORTH TEXAS AND OKLAHOMA LATE
TODAY AND TONIGHT. A FEW EMBEDDED THUNDERSTORMS MAY DEVELOP WITHIN
THE LARGER RAIN AREA OVER WESTERN NORTH TEXAS AND PARTS OF SOUTHERN
OKLAHOMA. INSTABILITY WILL REMAIN WEAK DUE TO CONTINUED WIDESPREAD
CLOUD COVER AND RELATIVELY COOL AIR AT LOW LEVELS...THUS THE CHANCES
OF SEVERE THUNDERSTORMS WILL REMAIN VERY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...2 PERCENT.
OTHER HAZARDOUS WEATHER...
WIDESPREAD FOG WILL PERSIST OVER MUCH OF CENTRAL AND WESTERN
OKLAHOMA AS WELL AS WESTERN NORTH TEXAS THROUGH THIS AFTERNOON.
VISIBILITIES OF ONE MILE OR LESS WILL BE COMMON. VISIBILITIES MAY
DROP AGAIN TONIGHT TO 1/4 MILE OR LESS IN MANY AREAS.
RAIN COULD BE HEAVY AT TIMES TONIGHT OVER PARTS OF NORTH TEXAS AND
SOUTHERN OKLAHOMA. SINCE MUCH OF WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA RECEIVED 2 TO MORE THAN 3 INCHES OF RAIN ON SUNDAY...ANY
ADDITIONAL HEAVY RAIN IN THESE AREAS WOULD RESULT IN CONSIDERABLE
RUNOFF AND POSSIBLE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SCATTERED EMBEDDED THUNDERSTORMS WILL EXPAND INTO
MOST OF OKLAHOMA AND NORTH TEXAS BY WEDNESDAY NIGHT... AND CONTINUE
THROUGH THURSDAY EVENING. SEVERE WEATHER POTENTIAL WILL REMAIN
MINIMAL.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN COULD PERSIST INTO WEDNESDAY ACROSS SOUTHERN OKLAHOMA AND
NORTHERN TEXAS...LEADING TO RISES ON CREEKS AND RIVERS BY LATE
WEEK...AND POSSIBLY FLOODING IN SOME AREAS.
AREAS OF DENSE FOG MAY EXIST IN PARTS OF OKLAHOMA AND NORTH TEXAS
WEDNESDAY MORNING. DENSE FOG COULD FORM AGAIN WEDNESDAY NIGHT AND
THURSDAY MORNING.
COLDER AIR IS EXPECTED TO MOVE INTO THE AREA BY NEXT WEEKEND. THERE
WILL BE A CHANCE OF SNOW BY SUNDAY AS FAR SOUTH AS PARTS OF
SOUTHWESTERN AND CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
2Flood, Cotton
- When
- November 16, 4:00 PM CST to November 19, 5:00 AM CST
- Where
- Cotton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Multiple rounds of thunderstorms and showers during a two-day period on November 14-16 produced 48-hour precipitation totals of 2 to 4 inches over western north Texas and southwestern Oklahoma.In southwestern Oklahoma, East Cache Creek experienced two crests above flood stage during mid November 2004. The initial crest occurred at 8:00 pm CST on November 16 as East Cache Creek crested at 21.4 feet, 0.4 feet above flood stage, and briefly remained above flood stage from 4:00 pm on November 16 to 12:00 am on November 17. However, more rainfall and heavier runoff in the headwaters of the basin brought a longer-lived, higher secondary crest on November 17-19. During this period, East Cache Creek crested at 24.2 feet, or 3.2 feet above flood stage at 4:00 pm CST on November 18, and remained in flood from 9:00 pm CST on November 17 to 5:00 am CST on November 19. Minor agricultural flooding occurred during the first event while moderate agricultural flooding occurred during the second crest.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 16 to 17, 20041 death · 5 events
- Tornadoes in Texas, November 16, 2004F1 · 2 events
- Tornado in Texas, November 16, 2004F1 · 1 event
- Flash Flooding in Texas, November 16 to 17, 20046 events
- Flash Flooding in Texas, November 16 to 17, 20045 events
- Flash Flooding in Texas, November 16, 20043 events
- Flash Flooding in Texas, November 16 to 17, 20043 events
- Tornadoes in Texas, November 16, 2004F0 · 3 events
- Tornadoes in Texas, November 16, 2004F0 · 2 events
- Flash Flood in Texas, November 16 to 17, 20041 event
- Flood in Texas, November 16 to 18, 20041 event
- Tornado in Texas, November 16, 2004F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426145.